Alert archive / Hawaii / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Honolulu, HI

August 17, 2013

NWS Honolulu, HI issued this red flag warning at Aug 17, 2013, 11:22 AM HST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2013, 11:22 AM HST (21:22 UTC)
Expired
Aug 17, 2013, 5:03 PM HST
In force
6 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWHW80 PHFO 172122
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1122 AM HST SAT AUG 17 2013

...RED FLAG WARNING FOR LEEWARD AREAS...

.DRY CONDITIONS AND STRONG TRADE WINDS ARE BRINGING RED FLAG
WARNING CONDITIONS...AND WILL CONTINUE THROUGH THIS AFTERNOON.

HIZ001-003-005>007-010-011-013>015-018-019-021-023-024-026-180400-
/O.NEW.PHFO.FW.W.0002.130817T2122Z-130818T0400Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD-
LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA-
1122 AM HST SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 6 PM HST THIS EVENING. 

* AFFECTED AREA...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI...
  OAHU... MOLOKAI...LANAI...MAUI AND THE BIG ISLAND.

* WINDS...EAST AROUND 20 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...AS LOW AS 44 PERCENT.

* TIMING...THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$

REYNES
1 follow-up statement
730 
WWHW80 PHFO 180303
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
503 PM HST SAT AUG 17 2013


HIZ001-003-005>007-010-011-013>015-018-019-021-023-024-026-180415-
/O.CAN.PHFO.FW.W.0002.000000T0000Z-130818T0400Z/
NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-
OAHU NORTH SHORE-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD-
LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA-
503 PM HST SAT AUG 17 2013

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY VALUES ARE NOW ABOVE 45 PERCENT...ALONG WITH
TRADE WINDS GRADUALLY DECREASING ACROSS THE AREA.

$$

REYNES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 17, 9:30 AM HST, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 17, 9:30 AM HST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
930 AM HST SAT AUG 17 2013

.SYNOPSIS...
A TRADE WIND WEATHER REGIME CONTINUES THROUGH THE NEXT SEVERAL DAYS
WITH SHOWERS FOCUSING OVER WINDWARD AND MOUNTAIN AREAS. TRADE WIND
SPEEDS WILL DIMINISH A LITTLE TROUGH EARLY NEXT WEEK...BUT REMAINING
GUSTY AT TIMES. A MODEST INCREASE IN SHOWERS IS POSSIBLE BY MID WEEK
AS AN AREA OF ENHANCED MOISTURE APPROACHES THE ISLAND CHAIN FROM THE
SOUTHEAST.

&&

.DISCUSSION...
A BROAD SFC HIGH PRESSURE SYSTEM FAR N OF THE MAIN HAWAIIAN ISLANDS
WILL KEEP THE ONGOING TRADE WIND WEATHER REGIME IN PLACE TROUGH THE
FORECAST PERIOD. THE TRADE SPEEDS ARE DIMINISHING A LITTLE AS A
MID LEVEL TROUGH DEVELOPS OVER THE N CPAC AND DISRUPTS THE
CIRCULATION OF THE HIGH. HOWEVER...EXPECT GUSTY PERIODS TO CONTINUE
THROUGH THE NEXT SEVERAL DAYS.

AN AREA OF ENHANCED MOISTURE ASSOCIATED WITH LOW PRESSURE OVER THE
TROPICS S OF THE ISLAND CHAIN IS NOT PUSHING INTO THE AREA...WHILE
SLOWLY MIGRATING W ALONG WITH THE TRADE FLOW. IN FACT...LATEST
MIMIC/PWAT ANALYSES SHOWS A STRIP OF PWATS BELOW 1 INCH FILTERING
INTO THE AREA FROM THE E. WITH RIDGING PREVAILING ALOFT...THE
SYNOPTIC SETUP WILL ENSURE THAT THE AIRMASS OVER THE ISLANDS REMAINS
RELATIVELY STABLE AT LEAST THROUGH THE REST OF THE WEEKEND AND INTO
EARLY NEXT WEEK. EXPECT ANY SHOWERS THAT FORM TO PRODUCE LIMITED
RAINFALL ACCUMULATIONS...WITH BETTER CHANCES OVER WINDWARD AND MAUKA
AREAS AT NIGHT. LATEST LIHUE AND HILO SOUNDING DATA SHOW INVERSIONS
OF 5K AND 7K FEET RESPECTIVELY. THUS...SOME OF THE LARGER SHOWERS
MAY BRIEFLY REACH LEEWARD LOCATIONS OF THE SMALLER ISLANDS AT
TIMES....ESPECIALLY IN THE EVENING AND OVERNIGHT HOURS.

MODEL GUIDANCE DEPICTS AN AREA OF ENHANCED MOISTURE APPROACHING THE
ALOHA STATE BY MID WEEK...LIKELY ASSOCIATED WITH THE PASSAGE OF A
TROPICAL DISTURBANCE S OF THE ISLANDS. ALTHOUGH IT IS TOO EARLY TO
DETERMINE WHAT KIND OF WEATHER IMPACTS THIS FEATURE MAY BRING TO THE
ISLANDS...A CHANCE OF HAVING WETTER TRADES IS POSSIBLE ON WED AND
MAYBE THU. OTHERWISE...THE FORECAST SHOULD TREND TOWARD
CLIMATOLOGY...ESPECIALLY LATER NEXT WEEK AS THE RIDGE ALOFT
INTENSIFIES.

&&

.AVIATION...
STRONG WIND GUSTS ENE G25-35KT WILL PRODUCE SIGNIFICANT LEE TURB
TODAY. AIRMET TANGO WILL REMAIN POSTED. VFR WILL BE THE RULE THRU
THE PD. ISOL MVFR CIGS ARE POSSIBLE ALG WINDWARD TERRAIN AFT 18/04Z.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WINDIER WATERS
AROUND MAUI COUNTY AND THE BIG ISLAND UNTIL 6 PM HST THIS EVENING.
AN EXTENSION OF THIS ADVISORY MAY BE REQUIRED IF CONDITIONS DO NOT
SUBSIDE DURING THE AFTERNOON HOURS.

NO SIGNIFICANT SWELLS ARE EXPECTED THROUGH THE FORECAST PERIOD. SEE
THE SURF FORECAST DISCUSSION FOR DETAILS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

DISCUSSION/MARINE...REYNES
AVIATION...DEJESUS

Nearby

Red Flag Warnings in Hawaii, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.